MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3012
Medical Device Problem Code Failure to Cycle (1142)
Health Effect - Clinical Codes Myocardial Infarction (1969); Reduced Blood Flow (4598)
Date of Event 08/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure, error 88, could not be replicated.All emitters showed signs of wear, indicating that they were fired as expected.Testing of the device demonstrated that the catheter successfully delivered 80 pulses without any error messages.The cause of the slow flow and myocardial infarction could not be definitively determined with the information available.The physician believes there is a casual relationship between the ivl device and st-elevation.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2 coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the left anterior descending arteries.After 20 pulses were delivered at 4 atm, error 88 occurred.No-reflow and st elevation was fluoroscopically observed at lesion #6 from just proximal to distal.After a thrombus aspiration catheter was used, a 2.5 balloon catheter (bc) was inflated, and blood flow was observed.A 2.5 x 26 mm stent and a 3.0 x 26 mm stent were placed at lesion#7 and lesion #6.The flow was improved to thrombolysis in myocardial infarction (timi)2 (slow flow) and the procedure was completed.After the procedure, the creatine kinase (ck) value increased to 2000 but then improved.The patient underwent additional hospitalization to improve blood flow and was discharged from the hospital a few days after the index procedure.The physician believes there is a casual relationship between ivl and st elevation.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20306103
Report Number3015053858-2024-00109
Device Sequence Number20781534
Product Code QMG
UDI-Device Identifier00195451000096
UDI-Public(01)00195451000096(17)250930(10)02A230901A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot Number02A230901A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Initial Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown